Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

March 28, 2021Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Mar 28, 2021, 3:22 AM CDT for Monroe County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2021, 3:22 AM CDT (08:22 UTC)
Expired
Mar 28, 2021, 3:45 AM CDT
In force
23 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 19 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 3:30 AM CDTTSTM WND DMGAmory, MSLARGE TREE ON A HOME IN AMORY. SIGNIFICANT DAMAGE TO ROOF.
Mar 28, 3:41 AM CDTTSTM WND DMG1 W Aberdeen, MSNUMEROUS TREES DOWN NEAR THE COUNTRY CLUB ON THE WEST SIDE OF ABERDEEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS84 KMEG 280822
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
322 AM CDT Sun Mar 28 2021
 
MSZ024-280845-
Monroe MS-
322 AM CDT Sun Mar 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...

Monroe County in northeastern Mississippi...

At 322 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near New Wren, or near Amory, moving east at 60 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Monroe County should monitor this storm closely.

LAT...LON 3368 8849 3368 8872 3397 8872 3409 8871
      3408 8820 3375 8825 3374 8833 3372 8833
      3369 8836 3368 8838 3369 8839 3367 8841
      3367 8845 3366 8846 3366 8851
TIME...MOT...LOC 0822Z 265DEG 52KT 3392 8855 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:26 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 28, 12:26 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1226 AM CDT Sun Mar 28 2021

.DISCUSSION...
Updated for Aviation Discussion.

&&

.PREV DISCUSSION... /issued 216 PM CDT Sat Mar 27 2021/

DISCUSSION...
A complex convective setup for the remainder of the afternoon,
with respect to timing of thunderstorm initiation. A weak
shortwave trof, evident on GOES water vapor imagery lifted across
AR into southeast MO late in the morning. With cool and relatively
stable outflow over west TN from this morning's rainfall, this
shortwave had little effect, other than to sustain showers near
the MO bootheel. KNQA VAD wind profiler showed winds backed
briefly, then winds veered in response to the shortwave. With this
feature now past, SSW boundary layer flow at early afternoon was
not lending toward particularly high SRH values.

Temps in the lower 80s and dewpoints near 70 should support mixed
layer CAPE near 2500 J/kG over north MS, southwest TN and east
central AR through sunset. Storm intuition may be a little
disorganized in location at first, but should cluster and organize
around subsequent outflow boundaries. As, or perhaps before,
mixed layer CAPE begins to slowly decrease, 0-6km bulk shear will
increase to near 60 knots, aiding storm organization and hail
threat. Areas of locally-enhanced helicity near outflow boundaries
may support a tornado or two in the moderately unstable airmass
through midevening. A gradual transition to a QLCS is expected mid
to late evening, with damaging winds, and short-lived QLCS
tornadoes possible. Up-line cell training and precipitable water
values near 1.8 inches will support high rainfall rates and flash
flooding.

The convective line should exit northeast MS near or shortly after
sunrise Sunday, with cool and dry candidness prevailing across
the Midsouth.

Modest moisture return will occur Tuesday afternoon and evening,
in advance of a deep longwave trof developing over the middle
portion of the CONUS. Steep midlevel height falls will accompany a
cold frontal passage through the Midsouth early Wednesday morning.
Given the lack of instability, severe storms are not anticipated
Tuesday night/Wednesday morning.

Cool and dry conditions will prevail late in the week, as upper
level flow transitions from northwesterly to zonal. Rural areas
to the north and east of Memphis may see nighttime lows near
freezing, near to just a little earlier than our average last
spring freeze dates.

PWB

&&

.AVIATION...
For 06Z TAFs

Thunderstorms still moving through the Mid-South, however, they
are through Memphis and Jonesboro. As thunderstorms move through
the Tupelo area there may be some severe squalls. Winds behind
the system will be from the north-northwest and gusty. Winds will
remain gusty on Sunday. Winds will decrease late on Sunday as
clearer skies move into the Mid-South.  TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT this morning for Craighead-
     Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
     Francis.

MO...Flash Flood Watch until 7 AM CDT this morning for Dunklin-
     Pemiscot.

MS...Flash Flood Watch until 7 AM CDT this morning for Alcorn-Benton
     MS-DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Tunica-
     Union.

TN...Flash Flood Watch until 7 AM CDT this morning for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 27, 3:03 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
303 PM CDT Sat Mar 27 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-282215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
303 PM CDT Sat Mar 27 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight to Enhanced Risk of severe thunderstorms over
the Midsouth through late tonight. Primary severe weather threats
include flash flooding and damaging winds. There is also a threat
of tornadoes and large hail, mainly before midnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Near freezing temperatures will be possible Thursday and Friday
mornings over northwest Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through late tonight.

PWB

In the hours before

Local storm report, Mar 27, 11:33 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND DMG     COMO                    34.51N  89.94W
03/27/2021                   PANOLA             MS   EMERGENCY MNGR

            MOBILE HOMES FLIPPED OVER IN THE COMO AREA.

&&

CORRECTED REMARKS
Local storm report, Mar 27, 11:37 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      JACKSON                 35.63N  88.83W
03/27/2021                   MADISON            TN   AMATEUR RADIO

            CHESTER STREET FLOODED WITH 2 TO 3 FEET OF WATER NEAR
            THE UPTOWN AREA OF JACKSON.

&&
Local storm report, Mar 28, 12:29 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     GRAND JUNCTION          35.05N  89.19W
03/27/2021                   HARDEMAN           TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HOUSES AND MOBILE HOMES. TREE
            ACROSS ROADWAYS. POWER LINES DOWN.

&&

SMW
Local storm report, Mar 28, 2:15 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
215 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     INDEPENDENCE            34.70N  89.80W
03/27/2021                   TATE               MS   EMERGENCY MNGR

            9000-9200 HWY 306 METAL TORN OFF ROOF. TWO TRAILERS
            DEMOLISHED WITH DEBRIS FOUND NEAR SYCAMORE ROAD. 1 SHOP
            DEMOLISHED.

&&

SMW
Local storm report, Mar 28, 2:35 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     TSTM WND DMG     BRUCE                   33.99N  89.34W
03/28/2021                   CALHOUN            MS   EMERGENCY MNGR

            LARGE TREE FELL ONTO A HOUSE ON DENTON STREET

&&

SMW
Special weather statement, Mar 28, 3:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
322 AM CDT Sun Mar 28 2021

MSZ024-280845-
Monroe MS-
322 AM CDT Sun Mar 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...

Monroe County in northeastern Mississippi...

At 322 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near New Wren, or near Amory, moving east at 60 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Monroe County should monitor this storm closely.

LAT...LON 3368 8849 3368 8872 3397 8872 3409 8871
      3408 8820 3375 8825 3374 8833 3372 8833
      3369 8836 3368 8838 3369 8839 3367 8841
      3367 8845 3366 8846 3366 8851
TIME...MOT...LOC 0822Z 265DEG 52KT 3392 8855

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:50 PM CDTTornado WarningMEGTunica40 min
Mar 27, 7:54 PM CDTSpecial Weather StatementMEGDeSoto21 min
Mar 27, 8:26 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica11 min
Mar 27, 9:12 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman48 min
Mar 27, 9:35 PM CDTTornado WarningMEGCoahoma40 min
Mar 27, 9:37 PM CDTTornado WarningMEGCoahoma, Quitman, Tunica53 min
Mar 27, 9:49 PM CDTTornado WarningMEGCoahoma, Tunica31 min
Mar 27, 9:53 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica52 min
Mar 27, 10:05 PM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tate, Tunica40 min
Mar 27, 10:08 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman52 min
Mar 27, 10:31 PM CDTTornado WarningMEGDeSoto, Lafayette, Marshall, Panola, Tate44 min
Mar 27, 10:39 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall36 min
Mar 27, 10:49 PM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica3 hr
Mar 27, 10:56 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tate, Tippah49 min
Mar 27, 11:09 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah51 min
Mar 27, 11:23 PM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tate, Tunica4 hr
Mar 27, 11:33 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Lee, Prentiss, Tippah and 2 more42 min
Mar 27, 11:41 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tallahatchie49 min
Mar 27, 11:54 PM CDTSevere Thunderstorm WarningMEGAlcorn51 min
Mar 27, 11:58 PM CDTTornado WarningMEGAlcorn, Tippah17 min
Mar 28, 12:12 AM CDTTornado WarningMEGAlcorn, Tishomingo33 min
Mar 28, 12:17 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 4 more43 min
Mar 28, 12:27 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha48 min
Mar 28, 12:48 AM CDTFlash Flood WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more3 hr
Mar 28, 12:56 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more49 min
Mar 28, 12:59 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more46 min
Mar 28, 1:03 AM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo, Union27 min
Mar 28, 1:10 AM CDTTornado WarningMEGCalhoun, Lafayette, Pontotoc, Union, Yalobusha28 min
Mar 28, 1:36 AM CDTSevere Thunderstorm WarningMEGItawamba, Lafayette, Lee, Pontotoc, Prentiss, Tishomingo and 1 more39 min
Mar 28, 1:47 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc43 min
Mar 28, 2:14 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Mar 28, 2:30 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe25 min
Mar 28, 3:33 AM CDTSevere Thunderstorm WarningMEGMonroe42 min
Mar 28, 7:49 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union26 hr
Mar 28, 11:45 AM CDTRiver Flood AdvisoryMEGCoahoma, Tunica24 hr
Mar 27, 7:02 PM CDTTornado WarningMEGDyer, Lauderdale43 min
Mar 27, 7:03 PM CDTTornado WarningMEGLauderdale, Tipton42 min
Mar 27, 7:22 PM CDTSpecial Weather StatementMEGHaywood23 min
Mar 27, 7:35 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison40 min
Mar 27, 7:41 PM CDTSpecial Weather StatementMEGChester34 min
Mar 27, 7:44 PM CDTSpecial Weather StatementMEGDyer31 min
Mar 27, 7:52 PM CDTSpecial Weather StatementMEGLauderdale23 min
Mar 27, 8:04 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Henderson41 min
Mar 27, 8:07 PM CDTTornado WarningMEGShelby, Tipton38 min
Mar 27, 8:18 PM CDTSevere Thunderstorm WarningMEGHenderson, Madison42 min
Mar 27, 8:20 PM CDTSpecial Weather StatementMEGDyer25 min
Mar 27, 8:23 PM CDTFlash Flood WarningMEGChester, Henderson, Madison6 hr
Mar 27, 8:37 PM CDTTornado WarningMEGDecatur23 min
Mar 27, 8:39 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton34 min
Mar 27, 8:43 PM CDTAreal Flood AdvisoryMEGDecatur19 min
Mar 27, 8:43 PM CDTSevere Thunderstorm WarningMEGChester, Henderson, Madison47 min
Mar 27, 9:02 PM CDTFlash Flood WarningMEGDecatur7 hr
Mar 27, 9:09 PM CDTAreal Flood AdvisoryMEGShelby3 hr
Mar 27, 9:20 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Madison40 min
Mar 27, 9:29 PM CDTSevere Thunderstorm WarningMEGBenton, Decatur, Henderson31 min
Mar 27, 9:32 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison, Shelby, Tipton43 min
Mar 27, 9:37 PM CDTAreal Flood AdvisoryMEGCarroll, Gibson, Henry, Weakley3 hr
Mar 27, 9:58 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more47 min
Mar 27, 10:03 PM CDTFlash Flood WarningMEGBenton, Carroll, Decatur, Henderson4 hr
Mar 27, 10:17 PM CDTFlash Flood WarningMEGFayette, Shelby3 hr
Mar 27, 10:28 PM CDTRiver Flood WarningMEGDecatur, Perry11 days
Mar 27, 10:35 PM CDTFlash Flood WarningMEGHaywood, Madison, Tipton3 hr
Mar 27, 10:42 PM CDTTornado WarningMEGChester, Decatur, Hardeman, Henderson, Madison29 min
Mar 27, 11:11 PM CDTFlash Flood WarningMEGFayette, Hardeman3 hr
Mar 27, 11:25 PM CDTTornado WarningMEGChester, Hardeman, McNairy14 min
Mar 28, 2:30 PM CDTRiver Flood WarningMEGBenton, Henry, Houston, Humphreys, Stewart10 days
Mar 27, 7:08 PM CDTTornado WarningMEGCross, St. Francis52 min
Mar 27, 7:10 PM CDTFlash Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis3 hr
Mar 27, 7:17 PM CDTTornado WarningMEGLee, Phillips43 min
Mar 27, 7:39 PM CDTTornado WarningMEGCrittenden, Cross, Poinsett51 min
Mar 27, 8:50 PM CDTSpecial Weather StatementMEGPhillips25 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.